Student dies after deworming
Sheila Crisostomo (The Philippine Star) - August 2, 2019 - 12:00am

MANILA, Philippines — The Department of Health (DOH) is looking into reports that an elementary student died and seven others were hospitalized in Surigao del Norte after taking deworming tablets.

The students reportedly experienced temporary loss of sight and stomach pain.  

DOH Undersecretary Eric Domingo said the deworming program in the province was suspended pending the results of the investigation.  

“The patients manifested similar symptoms... We are trying to check for any contaminant or toxic substance,” he said.

In the Cordilleras, Amelita Pangilinan, DOH regional officer-in-charge, ordered the testing of samples of deworming tablets distributed to public schools in Baguio City.

Rowena Galpo, Baguio health department chief, said only 50 percent of the 75,000 deworming tablets released by the DOH were distributed due to reported discoloration of the medicine. – Artemio Dumlao

DEPARTMENT OF HEALTH DEWORMING
Philstar
  • Latest
  • Trending
Latest
Are you sure you want to log out?
X
Login

Philstar.com is one of the most vibrant, opinionated, discerning communities of readers on cyberspace. With your meaningful insights, help shape the stories that can shape the country. Sign up now!

SIGN IN
or sign in with